MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 816571
Medical Device Problem Codes Output Problem (3005); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the perfusionist, the arterial pump head turned off twice without warning.The first time it was caught by the perfusionist noticing that the volume instantly came back into the reservoir.It was thought at first that it was from the suckers, but they were relatively dry so looking down it was seen that the pump was off but illuminated.The patient's mean arterial pressure (map) dropped down to the 20s while the pump was off.The pump required the perfusionist to hit the power button to resume pumping.There were no alarms, nor messages seen.For the second occurrence, it was noticed that there was a 'service pump' message that popped up in the lower left corner of the screen as soon as the pump stopped, again without alarm nor intervention.The patient's map dropped only to the 30s.There was roughly a 5-minute period between these power-down events.Immediately the perfusionist sought assistance in changing out the arterial pump head.They verified occlusion on a backup pump before removing it from the room.The physician was notified of the mechanical issues with the pump head and the need to come off of bypass momentarily to switch out the motor.A dose of cardioplegia was given before coming off bypass and performing the change.The patient was clamped out, and the shunts were turned off.The tubing was swapped in the raceway and the control cable exchanged.Flow was re-established after 40 seconds due to the pump needing to power on.After re-establishing flow, the team needed to come off again to re-assign the pump head as it had a '?' mark over the icon.The lines and shunts again were clamed and closed, and the patient was off for 20 seconds.No residual issues were noted throughout the rest of the case related to the pump.The patient was able to be successfully weaned from bypass and muffed with excellent cardiac function and minimal requirements.The field service representative (fsr) performed mechanical, electrical, and visual testing.The pump was run for two hours and the issue could not be duplicated.The fsr found that the roller pump had a loose cable connection to the base.The fsr replaced the roller pump display and display to pump board cable.The unit operated to the manufacturer's specifications.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the arterial roller pump stopped twice, only displaying a 'service pump' message the second occurrence.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was an unknown delay.There was no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: d9.
 
Additional Manufacturer Narrative
Updated blocks: b2 and b5.
 
Event or Problem Description
Per clinical review: on (b)(6) 2025, the team experienced a problem with their heart lung machines (hlm) roller pump whereby during cardiopulmonary bypass (cpb) the arterial roller pump turned off without warning twice.The first time it was caught by the perfusionist, noticing the volume instantly coming back in the reservoir.The patient's mean arterial pressure (map) dropped down to the 20s while the pump was off.The pump was restarted by the power button.No alarms or message were noted.For the second occurrence, a 'service pump' messaged displayed on the lower left corner of the screen as soon as the pump stopped again without alarm.The patient's map dropped to the 30s.There was roughly a five-minute period between the power down events.The pump was changed out for the second stopping occurrence.To change out the pump, the patient came off bypass momentarily.A dose of cardioplegia was given before coming off bypass.Flow was re-established after 40 seconds.After re-establishing flow, the patient came off bypass for 20 additional seconds to re-assign the pump head.The patient was able to be successfully weaned from bypass.
 
Additional Manufacturer Narrative
Per data log review: based on the pump log, there were no error messages on the date of the reported issue.Based on the reported message of 'service pump', it was suggested by the manufacturer's technical support specialist, that there was an intermittent connection between the display and the pump module.At the specific time of the reported issue, the pump appeared to be stopped from the local control, and there are no errors or active triggers that caused the pump to stop.There was another stop from the local controls three minutes later, again with no errors or triggers tied to the pump stop.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key23857799
Report Number1828100-2025-00329
Device Sequence Number4989826
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number816571
Device Catalogue Number816571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/26/2025
02/24/2026
03/24/2026
06/03/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/16/2026
03/18/2026
04/16/2026
06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight75 KG